Alert archive / Oregon / Wind Advisories in 2005

Wind Advisory 8, NWS Pendleton, OR

July 22, 20055 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jul 22, 2005, 9:03 AM PDT for 5 counties in Oregon; Kittitas County, Klickitat County, Yakima County, Washington. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2005, 9:03 AM PDT (16:03 UTC)
Expired
Jul 22, 2005, 7:43 PM PDT
In force
11 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 115 km from the middle of the area, began a volume at 16:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.1 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2005-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2005-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
408 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 221603
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
903 AM PDT FRI JUL 22 2005


ORZ041-044-045-WAZ024-026-230015-
/X.NEW.KPDT.WI.Y.0008.050722T1603Z-050723T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON...
ELLENSBURG
903 AM PDT FRI JUL 22 2005

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

AN INTENSE SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG AND
GUSTY WEST WINDS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 30
TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS THE KITTITAS
VALLEY AND COLUMBIA RIVER GORGE.

SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
ACROSS THE BLUE MOUNTAIN FOOTHILLS AND COLUMBIA BASIN OF OREGON
WHICH COULD LEAD TO AREAS OF REDUCED VISIBILITY IN BLOWING DUST.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF
THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
2 follow-up statements
000 
WWUS76 KPDT 222101
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
201 PM PDT FRI JUL 22 2005

ORZ041-044-045-WAZ024-026-230300-
/X.CON.KPDT.WI.Y.0008.000000T0000Z-050723T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON...
ELLENSBURG
201 PM PDT FRI JUL 22 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

AN INTENSE SURFACE PRESSURE GRADIENT WILL LEAD TO STRONG AND
GUSTY WEST WINDS THROUGH EARLY THIS EVENING. SUSTAINED WINDS OF 30
TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED UNTIL AROUND SUNSET
BEFORE DIMINISHING. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE 
COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
000 
WWUS76 KPDT 230243
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
743 PM PDT FRI JUL 22 2005

ORZ041-044-045-WAZ024-026-230345-
/X.CAN.KPDT.WI.Y.0008.000000T0000Z-050723T0300Z/
EASTERN COLUMBIA RIVER GORGE OF OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
EAST COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
INCLUDING THE CITIES OF...THE DALLES...ARLINGTON...BOARDMAN...
HERMISTON...CONDON...HEPPNER...PENDLETON...WHITE SALMON...
ELLENSBURG
743 PM PDT FRI JUL 22 2005

...WIND ADVISORY IS CANCELLED...

WINDS WILL CONTINUE TO SUBSIDE THIS EVENING...WITH WEST WINDS OF
15 TO 25 MPH THROUGH LATE EVENING...THUS THE WIND ADVISORY IS
CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 22, 8:28 AM PDT, 35 minutes earlier.

Area forecast discussion, Jul 22, 8:28 AM PDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED SHORT TERM
NATIONAL WEATHER SERVICE PENDLETON OR
828 AM PDT FRI JUL 22 2005

.SHORT TERM...HAVE RECENTLY ISSUED AN UPDATE TO REMOVE DRY
THUNDERSTORMS FOR THE REST OF THE MORNING. SURFACE AND SPOTTER
REPORTS INDICATE RAIN IS REACHING THE GROUND AND MORNING RAOBS
INDICATE THAT AIRMASS HAS MOISTENED ENOUGH TO SUPPORT WET
THUNDERSTORMS FOR THE REST OF THE DAY. WILL LIKELY NEED TO ISSUE
ANOTHER UPDATE A LITTLE LATER THIS MORNING TO ADJUST AFTERNOON POPS
AND INCREASE WINDS. COULD BE PUSHING WIND ADVISORY CRITERIA ACROSS
THE KITTITAS VALLEY AND COLUMBIA RIVER GORGE BY LATE THIS AFTERNOON.
78

.LONG TERM...HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER FOR MOST
OF THE EXTENDED PERIOD WITH CONTINUED VERY WARM AND DRY CONDITIONS.
THE UPPER RIDGE WILL BEGIN REBUILDING OVER THE REGION MONDAY NIGHT
AND WILL BECOME MOST AMPLIFIED ON WEDNESDAY AND THURSDAY. THESE WILL
BE THE TWO HOTTEST DAYS IN THE EXTENDED PERIOD WITH TEMPERATURE
READINGS IN THE UPPER 90S...POSSIBLY TOPPING OVER 100 IN THE LOWER
COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. IN THE MOUNTAINS IT WILL
BE MOSTLY IN THE 80S TO LOWER 90S. THE NEW GFS RUN IS ADVERTISING AN
UPPER TROUGH WITH SOME MONSOON MOISTURE FROM THE SOUTH TO WORK ITS
WAY NORTHWARD INTO THE FORECAST AREA ON THURSDAY AS THE UPPER RIDGE
AXIS MOVES TO THE EAST AND ALLOWS THE FLOW ALOFT TO BECOME MORE
SOUTHERLY. BEING THAT THE MODELS USUALLY HAVE POOR RUN TO RUN
CONSISTENCY AND MODEL TO MODEL CONSISTENCY AT THIS RANGE (7 DAYS
OUT) WILL LEAVE FORECAST DRY FOR NOW AND JUST ADD SOME CLOUDS.
BEYOND THURSDAY HOT AND DRY CONDITIONS WILL CONTINUE AS ANOTHER
UPPER RIDGE BECOMES RE-ESTABLISHED OVER THE PACIFIC NORTHWEST ON
FRIDAY. 88

&&

.AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE EARLY
THIS MORNING...HOWEVER CONDITIONS WILL REMAIN VFR. WINDS WILL BE
GUSTY NEAR ANY SHOWERS OR THUNDERSTORMS WITH SPEEDS 20 TO 30 MPH
EXPECTED...OTHERWISE THE WINDS SHOULD BE LIGHT. CLEARING WILL BEGIN
FROM WEST TO EAST TODAY AS MORE STABLE AIR MOVES BACK INTO THE
REGION. 88

&&

.FIRE WEATHER...AS STATED IN THE SHORT-TERM DISCUSSION...THE RED
FLAG WARNING WILL BE EXTENDED UNTIL 3 PM THIS AFTERNOON.  ALTHOUGH
THE AIR MASS WILL MOISTEN AND A FEW THUNDERSTORMS MAY PRODUCE
WETTING RAIN (I.E. AMOUNTS GREATER THAN 0.1 OF AN INCH)...THE
FORECAST AREA HAS BEEN UNDER A DRY SPELL FOR A COUPLE OF WEEKS AND
THE AREAS UNDER THE WARNING HAVE GRASSES AND OTHER FINE FUELS WITH
VERY LOW MOISTURE.  SMITH

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  88  59  90  59 /  20   0   0   0
ALW  95  62  91  64 /  20   0   0   0
PSC  94  60  92  58 /  20   0   0   0
YKM  91  56  89  57 /  20   0   0   0
HRI  94  59  92  58 /  20   0   0   0
ELN  85  59  84  55 /  20   0   0   0
RDM  88  46  89  44 /  30   0   0   0
LGD  87  56  90  52 /  20   0   0   0
5J0  89  53  92  50 /  20   0   0   0
DLS  88  61  86  61 /  30   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 3 PM FRIDAY FOR ORZ041-ORZ042-ORZ043-
     ORZ044-ORZ045-ORZ046-ORZ047-ORZ048.

WA...RED FLAG WARNING UNTIL 3 PM FRIDAY FOR WAZ024-WAZ025-WAZ026-
     WAZ027-WAZ028-WAZ029.

&&

TI:YGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
85/88/88
Hazardous weather outlook, Jul 22, 5:30 AM PDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PDT FRI JUL 22 2005

WAZ024>030-ORZ041>050-231215-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
530 AM PDT FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY

HIGH FIRE DANGER
     EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
     SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
     COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
     OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
     CENTRAL OREGON, CENTRAL OREGON, LOWER COLUMBIA BASIN OF OREGON,
     FOOTHILLS OF THE BLUE  MOUNTAINS OF OREGON, BLUE MOUNTAINS,
     JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY

DRY LIGHTNING
     NORTHWEST BLUE MOUNTAINS, GRANDE RONDE VALLEY, WALLOWA COUNTY

THE RED FLAG WARNING HAS BEEN EXTENDED UNTIL 3 PM THIS AFTERNOON
FOR DRY THUNDERSTORMS AND THUNDERSTORMS AFTER AN EXTENDED PERIOD OF
DRY CONDITIONS.  A LOW PRESSURE SYSTEM OVER SOUTHWEST OREGON WILL
MOVE EAST OF THE CASCADES TODAY...GENERATING SCATTERED THUNDERSTORMS
IN ITS PATH.  RAINFALL AMOUNTS WILL RANGE FROM A TRACE TO AROUND A
TENTH OF AN INCH OVER MOST OF THE AREA TODAY.

PLEASE REFER TO THE LATEST RED FLAG WARNING WWUS86 KPDT PDXRFWPDT
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE WEATHER SYSTEM WILL EXIT THE REGION THIS EVENING FOLLOWED BY DRY
CONDITIONS.  THE DRYING TREND WILL CONTINUE THROUGH THURSDAY.
OCCASIONALLY BREEZY WINDS ARE FORECAST THIS WEEKEND...MAINLY OVER
THE EASTERN COLUMBIA RIVER GORGE AND THE KITTITAS VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY WITH DRY THUNDERSTORMS TODAY.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WEATHER.GOV/PENDLETON

AND SELECT GRAPHICAL HAZARDS.

Nearby

Wind Advisories in Oregon, 2005Wind Advisories in Washington, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.